Alert archive / Nevada / Wind Advisories in 2012
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 25, 2012, 2:17 PM PDT for 5 counties in Nevada. It took effect at Apr 26, 2012, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 2:17 PM PDT (21:17 UTC)
- In effect from
- Apr 26, 2012, 1:00 PM PDT
- Expired
- Apr 26, 2012, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS75 KLKN 252117 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT WED APR 25 2012 ...GUSTY WINDS EXPECTED ACROSS HUMBOLDT COUNTY ON THURSDAY... .A PACIFIC STORM WILL QUICKLY PUSH THROUGH NORTHERN NEVADA THURSDAY MORNING. WINDS WILL BECOME STRONG OUT OF THE WEST BEHIND THE ASSOCIATED COLD FRONT WITH THE STRONGEST GUSTS EXPECTED DURING THE AFTERNOON HOURS. NVZ030-261200- /O.NEW.KLKN.WI.Y.0020.120426T2000Z-120427T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 217 PM PDT WED APR 25 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WESTERLY WINDS WILL BEGIN TO INCREASE BY NOON...WITH THE STRONGEST WINDS EXPECTED DURING LATE AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG U.S. 95 AND INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
372 WWUS75 KLKN 260940 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 AM PDT THU APR 26 2012 ...GUSTY WINDS EXPECTED ACROSS NORTHERN NEVADA ON THURSDAY... .A PACIFIC STORM WILL PUSH THROUGH NORTHERN NEVADA THURSDAY. WINDS WILL BECOME STRONG OUT OF THE WEST BEHIND THE ASSOCIATED COLD FRONT WITH THE STRONGEST GUSTS EXPECTED DURING THE AFTERNOON HOURS. NVZ031-033-034-036-038-039-262300- /O.EXA.KLKN.WI.Y.0020.120426T2000Z-120427T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...WELLS... PEQUOP SUMMIT 240 AM PDT THU APR 26 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WESTERLY WINDS WILL BEGIN TO INCREASE BY NOON...WITH THE STRONGEST WINDS EXPECTED DURING LATE AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS... PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN... * IMPACTS: IF YOU DRIVING HIGH PROFILE VEHICLES LIKE VANS... CAMPERS...TRAILERS AND SUCH YOU NEED TO BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY DRIVING ALONG INTERSTATE 80...U.S. HIGHWAY 93...AND STATE HIGHWAYS 225...278...AND 305. SUMMITS AND CANYONS WILL HAVE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-262300- /O.CON.KLKN.WI.Y.0020.120426T2000Z-120427T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 240 AM PDT THU APR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WESTERLY WINDS WILL BEGIN TO INCREASE BY NOON...WITH THE STRONGEST WINDS EXPECTED DURING LATE AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG U.S. 95 AND INTERSTATE 80...AND STATE HIGHWAY 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
259 WWUS75 KLKN 262151 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 251 PM PDT THU APR 26 2012 NVZ030-031-033-034-036-038-039-270300- /O.CON.KLKN.WI.Y.0020.000000T0000Z-120427T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...WELLS... PEQUOP SUMMIT 251 PM PDT THU APR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DECREASE TO 10 TO 20 MPH BY MIDNIGHT. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN... * IMPACTS: IF YOU DRIVING HIGH PROFILE VEHICLES LIKE VANS... CAMPERS...TRAILERS AND SUCH YOU NEED TO BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY DRIVING ALONG INTERSTATE 80...U.S. HIGHWAY 93...AND STATE HIGHWAYS 225...278...AND 305. SUMMITS AND CANYONS WILL HAVE HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
528 WWUS75 KLKN 270242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 742 PM PDT THU APR 26 2012 NVZ030-031-033-034-036-038-039-270345- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-120427T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...WELLS... PEQUOP SUMMIT 742 PM PDT THU APR 26 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY IN EFFECT FOR MUCH OF NORTHERN NEVADA WILL EXPIRE AT 8 PM PDT THIS EVENING. WHILE LOCALLY BREEZY TO WINDY CONDITIONS WILL REMAIN POSSIBLE INTO THE LATE EVENING HOURS ACROSS NORTHERN NEVADA...WIDESPREAD WINDY CONDITIONS HAVE ENDED. AS SUCH...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM PDT THIS EVENING. $$ ROOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:02 AM PDT, 11 hours 15 minutes earlier.
Area forecast discussion, Apr 25, 3:02 AM PDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 302 AM PDT WED APR 25 2012 .SYNOPSIS...TEMPERATURES WILL CONTINUE TO COOL OVER THE REMAINDER OF THE WEEK AS A PACIFIC STORM SYSTEM BEGINS TO IMPACT THE GREAT BASIN. MOISTURE AND INSTABILITY WILL INCREASE TODAY...BRINGING SCATTERED THUNDERSTORMS TO MOSTLY NORTHERN NEVADA. BY THURSDAY THE MAIN PACIFIC STORM WILL MOVE INTO THE REGION BRINGING WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS TO ALL AREAS...AND LINGERING SNOW SHOWERS ON FRIDAY IN FAR NORTHEAST NEVADA. && .SHORT TERM...TODAY THROUGH FRIDAY. LARGE UPPER TROUGH OFFSHORE PACIFIC NORTHWEST HAS A SIGNIFICANT CLOSED LOW DUMB-BELLING AROUND SOUTHERN END FROM SOUTHERN CALIFORNIA. THIS CLOSED LOW IS PROGRESSIVE AND MOVES ONSHORE THIS EVENING AND THEN OPENS TO A WAVE AS IS CROSSES SOUTHERN NEVADA THURSDAY. THE LOW WILL PUMP SIGNIFICANT MOISTURE INTO CENTRAL AND NORTHERN...REMINISCENT OF A SUMMER MONSOON RATHER THAN LATE APRIL EVENT. AS THIS LOW MOVES EAST INTO FOUR CORNERS...THE PARENT UPPER TROUGH TILTS NEGATIVE AND MOVE INTO THE PACIFIC NORTHWEST THROUGH FRIDAY. PW'S RISE TO WELL OVER 0.5" AND LI'S GO NEGATIVE MOST OF THIS PERIOD. CAPES STAY OVER 200 EVENINGS THROUGH THURSDAY NIGHT...BEFORE DROPPING OFF FRIDAY. HAVE THEREFORE...AND BECAUSE OF RESIDUAL OUTFLOW BOUNDARIES...ADDED THUNDERSTORMS IN THURSDAY. COLD AIR WILL RETURN ON THURSDAY NIGHT AND FRIDAY AND TEMPS WILL CONTINUE TO DROP. EXPECTING CHANCE OF SNOW SHOWERS BEGINNING THURSDAY NIGHT AND CONTINUING FRIDAY BUT MOVING EAST WITH TIME. ACCUMULATIONS WILL OCCUR ABOVE 9000 FEET...UP TO SEVERAL INCHES IN THE HIGHEST TERRAIN. SUMMITS AT AND ABOVE 6000 WILL SEE A DUSTING TO AN INCH OR SO OF WET SNOW...WHICH WILL MELT QUICKLY. WITH RECENT EXTREME WARMTH...THIS WILL BE A BIT OF A SHOCKER TO SOME DRIVERS BUT VERY SHORT LIVED. SNOW SHOWERS CONTINUE ON FRIDAY BUT QUICKLY DIMINISH AND MOVE NORTHEAST. WINDS...THIS AFTERNOON IN CENTRAL NEVADA WILL BE GUSTY BUT DO NOT EXPECT ADVISORY WINDS. THURSDAY AFTERNOON IN FAR NORTHERN NEVADA...SAME THING. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. GFS AND ECMWF ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE PERIOD. THEY START OUT FRIDAY NIGHT WITH A CLOSED LOW OVER MONTANA AND A RIDGE OF HIGH PRESSURE OFF THE COAST OF CALIFORNIA. VERY WEAK PASSING SHORTWAVE ROTATING AROUND THE CLOSED LOW IN MONTANA WILL BRING A SLIGHT CHANCE OF SHOWERS TO NORTHEASTERN FRIDAY NIGHT INTO SATURDAY...AND WITH CHILLY TEMPS THOSE SHOWERS SHOULD BE IN THE FORM OF SNOW. CYCLONIC FLOW ALOFT REMAINS IN OVERALL PLACE THROUGH MONDAY NIGHT AS WHILE THE CLOSED LOW IN MONTANA LIFTS NORTHEAST INTO CANADA...ANOTHER PIECE OF ENERGY DIGS SOUTH OFF THE WEST COAST AND FORMS A NEW LOW NEAR SOUTHERN CALIFORNIA...WITH A TROUGH EXTENDING NORTH ACROSS THE GREAT BASIN. HOWEVER...FORCING OVER OUR REGION WILL REMAIN VERY WEAK AND MOISTURE WILL ALSO BE LACKING. THUS...WHILE THERE MAY BE A FEW STRAY SHOWERS HERE AND THERE DURING THE HEATING OF THE DAY...FOR NOW KEPT THE FORECAST MAINLY DRY. BY TUESDAY THE GFS TRIES TO POKE A BIT MORE RIDGING EASTWARD OVER THE TOP OF THE CLOSED LOW TO OUR SOUTH..THOUGH THE ECMWF IS LESS EXCITED OVER THIS PROSPECT. IN GENERAL EXPECT SOME WARMING...BUT NOT NEARLY TO THE LEVELS WHICH WERE EXPERIENCED LAST WEEKEND. RCM && .AVIATION...INSTABILITY WILL BUILD AS THE DAY WEARS ON TODAY DESPITE INCREASED CLOUD COVER...AS MOISTURE AND UPPER LEVEL DIVERGENCE WILL BE ON THE INCREASE WHILE TEMPERATURES ALOFT COOL. THIS WILL RESULT IN A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS AS THE DAY WEARS ON AT ALL TERMINALS. AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION EVEN EARLY THIS MORNING AS MODELS SHOW DECENT CAPE AND NEGATIVE LI'S IN PARTS OF THE REGION EVEN NOW...AS EVIDENCED BY A RECENT LIGHTNING STRIKE JUST SOUTH OF KEKO..BUT CERTAINLY THE LIKELYHOOD WILL BUILD AS THE DAY WEARS ON. HOWEVER...FOR NOW HAVE ONLY INCLUDED CB ANC VCSH IN THE TAFS. VCTS MAY BE INSERTED INTO TAFS BY THE 18Z PACKAGE BUT FOR NOW DID NOT WANT TO BLANKET A LARGE TIME PERIOD WITH THE THREAT. AS TROUGH PASSES LATER TONIGHT...CIGS WILL LOWER AS SHOWERS BECOME MORE WIDESPREAD. WINDS WILL BE A BIT GUSTY LATER TODAY AHEAD OF THE APPROACHING STORM SYSTEM...WITH SOME GUSTS ABOVE 30 KNOTS POSSIBLE IN CENTRAL NEVADA. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 98/93/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:58 PM PDT | Special Weather Statement | LKN | Humboldt | 32 min |
| Apr 24, 6:54 PM PDT | Special Weather Statement | LKN | Humboldt | 21 min |
| Apr 24, 7:25 PM PDT | Special Weather Statement | LKN | 20 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.